MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure when the left superior pulmonary vein (lspv) and the left common pulmonary vein (lcpv) were ablated, the esophageal temperature dropped rapidly.The physician attempted to cannulate the right sided veins.The physician returned to the left sided veins and attempted two more ablations where the balloon was inflated and deflated.An effusion was noted.The patient's blood pressure started to decline.Pericardiocentesis was performed and the patient stabilized.The case was aborted and the patient was under general anesthesia.It was reported that the patient was small and had a difficult anatomy.Per the physician, the effusion likely occurred during the cannulation attempts of the right sided veins.It was visualized on fluoroscopy and on a non-medtronic mapping system, that the physician led with the mapping catheter the entire procedure.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files showed that system notice 50028 (indicating that there was a problem with the injection process) was received on the date of the event.In conclusion, the clinical issue (pericardial effusion and hypotension) occurred during the procedure.There is no indication of a relation of the adverse events to the performance and malfunction of the product.In conclusion the physical product was not returned for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key12832463
Report Number3002648230-2021-00527
Device Sequence Number4426282
Product Code OAE
UDI-Device Identifier00763000245436
UDI-Public00763000245436
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2022
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number28689
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer11/28/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FC12 SHEATH, 990063-020 MAPPING CATHETER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown